MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC ELITA; POWERED LASER SURGICAL INSTRUMENT

AMO MANUFACTURING USA, LLC ELITA; POWERED LASER SURGICAL INSTRUMENT
Model Number 0155-1001
Medical Device Problem Codes Decrease in Suction (1146); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable.Elita is not an implantable device.Section d6b - explant date: not applicable.Elita is not an implantable device; therefore, not explanted.Section e1 - telephone number: (b)(6).Section h6 clinical code 4581: decentered flap.Section device code 3191: dissatisfaction.Device evaluation: a field service engineer (fse) visited site to check system and thought this was unlikely a technical issue and appeared to be an issue with docking technique with new surgeons.Fse confirmed cut position and vacuum levels.The system is performing to specification.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the physician performed his first elita flap procedure.After two unsuccessful attempts to dock the right eye (od), the surgeon decided to proceed with the left eye (os).The first attempt with the left eye successfully achieved applanation and complete docking.However, the flap size was reduced to 8.5 mm, but the surgeon chose to continue with the procedure.The patient¿s report image clearly indicated that prior to pressing the footswitch to engage the laser, both the eye and flap template were properly centered.However, immediately following the procedure, the image showed significant decentration of the eye, with the flap partially created on the cornea and partially on the sclera.After a 30-minute wait, he treated the patient with transprk, as the patient requested same-day treatment.The surgeon also requested that no further treatments be conducted until a thorough system check was completed to investigate the issue during the procedure.The patient¿s daily activities were not significantly affected.Through follow-up we learned that the surgeon expressed dissatisfaction with the lack of a warning about the vacuum loss and noted that the image on the screen was not live.Despite this, the surgeon reported that the patient was doing well, with no impairment or vision loss.The decision to perform prk on both eyes after 30 minutes was made to meet the patient¿s expectations.No additional information was provided.Note: a separated report will be sent for the patient interface.

Brand Name
ELITA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21154547
Report Number3012236936-2025-000009
Device Sequence Number9097936
Product Code GEX
UDI-Device Identifier05050474738553
UDI-Public(01)05050474738553
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K063682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0155-1001
Device Catalogue Number0155-1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT INTERFACE LN: 66967291.
Patient SexPrefer Not To Disclose